MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Eye Injury (1845)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that during an intraocular lens (iol) implant procedure, a crack was observed at junction of leading haptic and optic.The iol was explanted and exchanged with another iol.Additional information was received stating that it was noted that the lens failed to center.Further inspection revealed a crack in the iol haptic.The eye was refilled with ophthalmic viscosurgical devices (ovd) and the forceps and scissors were used to cut and remove the damaged iol.The bag was refilled with viscoelastic, and a new iol was inserted and rotated into position.The lens was well centered.The remaining viscoelastic was removed using the irrigation/aspiration handpiece.The anterior chamber was inflated with balanced salt solution (bss), and the temporal wound was hydrated and sealed.There was no patient harm, and the patient was not hospitalized as a result of this event.

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15538924
Report Number1119421-2022-02121
Device Sequence Number6990825
Product Code HQL
UDI-Device Identifier00380652396745
UDI-Public00380652396745
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2024
Device Model NumberCC60WF
Device Lot Number15221069
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2022
Initial Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS; CLAREON MONARCH IV INJECTOR; DUOVISC; MONARCH III CARTRIDGE D; UNSPECIFIED I/A HANDPIECE; UNSPECIFIED MST FORCEPS; UNSPECIFIED SCISSORS; VISCOAT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale